Alert archive / Nebraska / Wind Advisories in 2008
Wind Advisory 16, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Sep 22, 2008, 4:19 AM CDT for 17 counties in Nebraska; Phillips County, Kansas. It took effect at Sep 22, 2008, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2008, 4:19 AM CDT (09:19 UTC)
- In effect from
- Sep 22, 2008, 1:00 PM CDT
- Expired
- Sep 22, 2008, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
Counties Phillips County, KS, Adams County, NE, Buffalo County, NE, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Phelps County, NE, Sherman County, NE, Valley County, NE
The radar
The Grand Island radar (KUEX), 65 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 379 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 2061 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 445 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 220919 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 419 AM CDT MON SEP 22 2008 KSZ005-NEZ039>041-046>048-060>063-072>075-082>084-221730- /O.NEW.KGID.WI.Y.0016.080922T1800Z-080923T0000Z/ PHILLIPS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-DAWSON- BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN- FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...LEXINGTON... KEARNEY...GRAND ISLAND...AURORA...ELWOOD...HOLDREGE...MINDEN... HASTINGS...BEAVER CITY...ALMA...FRANKLIN 419 AM CDT MON SEP 22 2008 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. EXPECT SUSTAINED SOUTH WINDS TO INCREASE TO NEAR 30 MPH THIS AFTERNOON WITH GUSTS TO AROUND 45 MPH. AFTER 7 PM THIS EVENING...THE SUSTAINED SOUTH WIND IS EXPECTED TO DECREASE TO 25 TO 30 MPH AND GUSTS WILL BE REDUCED TO NEAR 40 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HEINLEIN
2 follow-up statements
000 WWUS73 KGID 221704 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1204 PM CDT MON SEP 22 2008 KSZ005-NEZ039>041-046>048-060>063-072>075-082>084-230000- /O.CON.KGID.WI.Y.0016.080922T1800Z-080923T0000Z/ PHILLIPS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-DAWSON- BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN- FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...LEXINGTON... KEARNEY...GRAND ISLAND...AURORA...ELWOOD...HOLDREGE...MINDEN... HASTINGS...BEAVER CITY...ALMA...FRANKLIN 1204 PM CDT MON SEP 22 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTH WINDS WILL AVERAGE NEAR 30 MPH AND GUST BETWEEN 40 AND 45 MPH THIS AFTERNOON. THE WINDS ARE EXPECTED TO DECREASE TO AROUND 25 MPH AFTER 7 PM. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KGID 222355 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 655 PM CDT MON SEP 22 2008 KSZ005-NEZ039>041-046>048-060>063-072>075-082>084-230100- /O.EXP.KGID.WI.Y.0016.000000T0000Z-080923T0000Z/ PHILLIPS-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-DAWSON- BUFFALO-HALL-HAMILTON-GOSPER-PHELPS-KEARNEY-ADAMS-FURNAS-HARLAN- FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...LEXINGTON... KEARNEY...GRAND ISLAND...AURORA...ELWOOD...HOLDREGE...MINDEN... HASTINGS...BEAVER CITY...ALMA...FRANKLIN 655 PM CDT MON SEP 22 2008 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... SOUTH WINDS OF 20 TO 30 MPH...WITH GUSTS TO 35 MPH WILL CONTINUE EARLY THIS EVENING...HOWEVER SPEEDS ARE NO LONGER EXPECTED TO REACH ADVISORY LEVELS. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM CDT THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Sep 22, 12:15 AM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Sep 22, 12:15 AM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1215 AM CDT MON SEP 22 2008 .AVIATION...06Z KGRI TAF. MAIN ISSUE THROUGH THIS TAF PERIOD WILL BE FAIRLY STOUT SOUTH-SOUTHEAST WINDS...WITH SUSTAINED SPEEDS AROUND 25 KTS AND GUSTS AROUND 35 KTS LIKELY DURING MUCH OF MONDAY AFTERNOON. AS FOR PRECIPITATION...DID INSERT VCTS INTO THE FIRST SEVERAL HOURS OF THE PERIOD TO ACCOUNT FOR CHANCE OF ISOLATED STORMS DEVELOPING WITHIN THE LOW LEVEL JET AXIS OVERNIGHT AS A WEAK DISTURBANCE SLIDES THROUGH THE REGION. HOWEVER...THE MAJORITY OF MONDAY INTO MONDAY EVENING APPEARS PRECIPITATION FREE WITH ONLY SCATTERED MID LEVEL CLOUDS. BETTER CHANCES FOR THUNDERSTORMS SHOULD HOLD OFF UNTIL A FEW HOURS AFTER THIS TAF PERIOD WHEN A STRONGER UPPER LEVEL DISTURBANCE KICKS A FRONTAL BOUNDARY INTO CENTRAL NEBRASKA. && .PREV DISCUSSION... /ISSUED 313 PM CDT SUN SEP 21 2008/ SHORT TERM...THIS EVENING THROUGH MONDAY NIGHT. PRIMARY FORECAST CONCERNS WILL CENTER AROUND CHANCES FOR PRECIPITATION AND NEAR ADVISORY LEVEL WINDS. EARLY AFTERNOON WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL TROUGH ACROSS THE WESTERN CONUS WITH A LEAD WAVE PUSHING EAST INTO WESTERN PORTIONS OF NEBRASKA AND KANSAS. THIS FIRST WAVE HAS BEEN RESPONSIBLE FOR A FEW ISOLATED SHOWERS ACROSS OUR WESTERN ZONES EARLY THIS AFTERNOON. EXPECT SHOWERS AND THUNDERSTORMS TO REMAIN POSSIBLE THIS AFTERNOON PRIMARILY WEST OF HIGHWAY 281 AND THEN CHANCES SPREAD EAST ACROSS THE AREA THIS EVENING INTO TONIGHT. MORNING 12Z MODEL RUNS BACKED OFF OF PRECIPITATION CHANCES WITH THE NAM NOW CALLING FOR A DRY NIGHT AND THE GFS NOT LOOKING OVERLY OPTIMISTIC EITHER. THERE IS STILL A STRONG 50 KT LOW LEVEL JET THAT WILL DEVELOP TONIGHT BUT PRIMARY FOCUS WITH THIS FEATURE SHOULD BE WELL NORTHEAST IN ASSOCIATION WITH THE NOSE OF THE JET. THERE WILL BE MODEST ISENTROPIC LIFT ACROSS OUR ENTIRE AREA...WHICH SHOULD IN PART PROVIDE SOME CONVECTIVE SUPPORT. ON AN ENCOURAGING SIDE...THERE IS A NOSE OF STRONGER WINDS ALOFT PUSHING EAST ACROSS THE HIGH PLAINS AND INTO OUR WESTERN CWA. IN WEIGHING EVERYTHING OUT...THERE ARE A FEW MORE QUESTIONS AND NEGATIVE FACTORS THAN SUPPORT WHEN IT COMES TO SEEING PRECIPITATION TONIGHT. THEREFORE...LOWERED POPS FROM 40 TO 50 PERCENT RANGE INTO THE 30 TO 40 PERCENT RANGE. THERE COULD STILL VERY WELL BE SOME RAIN AROUND BUT THE MAIN QUESTION WILL BE HOW WIDE SPREAD AND HOW MUCH. CURRENT THINKING IS THAT NOT EVERYBODY IS GOING TO GET WET TONIGHT AND THOSE THAT DO ARE MORE LIKELY TO SEE JUST LIGHT AMOUNTS VS GULLY WASHERS. THERE COULD BE A FEW LINGERING SHOWERS MONDAY MORNING OVER EASTERN ZONES BUT EXPECT MOST LOCATIONS TO SEE A DRY AND WINDY DAY. PRESSURE GRADIENT INCREASES MONDAY AHEAD OF APPROACHING COLD FRONT WITH SUSTAINED WINDS NEARING 30 MPH WITH GUSTS TO OVER 40 MPH...WHICH IS RIGHT AROUND WIND ADVISORY CRITERIA. MAY EVENTUALLY NEED TO ISSUE A WIND ADVISORY FOR MONDAY IF FORECAST MODELS REMAIN CONSISTENT. THE CHANCE FOR THUNDERSTORMS WILL THEN RETURN MONDAY NIGHT AS THE COLD FRONT PUSHES FROM WEST TO EAST INTO OUR CWA. LONG TERM...12Z TUESDAY THROUGH SUNDAY. FORECAST CONCERNS LIE WITH EARLY PRECIPITATION CHANCES AND TEMPERATURES. ONLY CHANCES FOR PRECIPITATION IN THE MID/EXTENDED PERIOD ARE ON TUES/WED...AND WILL STATE RIGHT OFF THAT CONFIDENCE IN THIS TIMEFRAME IS NOT HIGH. IN THE UPPER LEVELS...ANOTHER SHORTWAVE DISTURBANCE CROSSES EAST THROUGH THE DAKOTAS/NEAR THE CANADA BORDER. AS FAR AS TIMING GOES THERE IS GOOD MODEL AGREEMENT...SHOWING THE DISTURBANCE SHIFTING OUT OF THE DAKOTAS BY 12Z WEDNESDAY. AT THE SURFACE...A WEAK SURFACE FRONT GETS PUSHED SOUTH INTO THE REGION ON TUESDAY AS THE DISTURBANCE MOVES EAST. WHERE MAIN UNCERTAINTY LIES IS WITH THE TIMING AND BEHAVIOR OF THE FRONT...WITH MODELS SHOWING THE FRONT STALLING OUT OVER THE CWA BEFORE MOVING BACK NORTH AS A WARM FRONT...BUT JUST HOW FAR SOUTH DOES IT GET BEFORE STALLING IS A CONCERN. NAM IS QUICKER WITH PUSHING THE FRONT BACK NORTH THAN THE GFS/ECMWF...AND WITHOUT THERE BEING MUCH CONSISTENCY WITH THESE MODELS...FORECAST IS A BLEND. WITH THE FRONT LINGERING AROUND THE CWA ON WEDNESDAY AND MODELS SHOWING ANOTHER PERTURBATION IN THE UPPER LEVEL FLOW PASSING THROUGH...FELT BEST TO KEEP SLIGHT CHANCE MENTION IN THE FORECAST. THOUGH NOT CONFIDENT IN THE ENTIRE CWA SEEING PRECIP...REALLY CANNOT RULE OUT ANY PARTICULAR AREAS AT THIS POINT. THE PRECIPITATION CHANCES AND FRONTAL BOUNDARY MOVING INTO THE CWA MAKES THE TEMPERATURE FORECAST TRICKY AS WELL. THERE IS NOT A SIGNIFICANTLY DIFFERENT AIRMASS ASSOCIATED WITH THIS FRONT...BUT IT WILL SET UP SOME DEGREE OF A TEMPERATURE GRADIENT ACROSS THE CWA...ESPECIALLY ON WEDNESDAY. FOR TUESDAY AM EXPECTING HIGHS NEAR 80/LOWER 80S...AND ON WEDNESDAY NORTHERN AREAS WILL BE CLOSER TO THE MID 70S WITH LOWER 80S SOUTH. BUT AS MENTIONED ABOVE...DEPENDS ON WHERE THE FRONT END UP. ONCE WE GET PAST WEDNESDAY...DRY CONDITIONS RETURN TO THE FORECAST FOR THE REST OF THE EXTENDED PERIOD. AN RIDGE IN THE UPPER LEVELS STARTS TO BUILD BACK INTO THE WESTERN/CENTRAL PORTIONS OF THE CONUS. THIS WILL KEEP ANY DISTURBANCES AND ASSOCIATED PRECIPITATION WELL TO THE NORTH OF THE CWA...AND ALLOW FOR HIGHS TO WARM INTO THE 80S ACROSS THE ENTIRE CWA. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && AVIATION...PFANNKUCH
Hazardous weather outlook, Sep 21, 8:54 PM CDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 854 PM CDT SUN SEP 21 2008 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 221200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 854 PM CDT SUN SEP 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA. A FEW OF THE STORMS NORTH OF INTERSTATE 80 COULD BECOME STRONG AND PRODUCE BRIEF HEAVY RAINFALL ALONG WITH PEA SIZE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SUSTAINED WIND SPEEDS WILL BE NEAR 30 MPH FROM THE SOUTH ON MONDAY AFTERNOON WITH GUSTS TO AROUND 40 MPH. THERE ARE INTERMITTENT CHANCES OF THUNDERSTORMS ACROSS PORTIONS OF THE OUTLOOK AREA MONDAY THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Wind Advisories in Nebraska, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.